Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 77, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 28, 2013, 3:07 AM CDT for Lewis County, Marion County, Shelby County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2013, 3:07 AM CDT (08:07 UTC)
- Expired
- May 28, 2013, 3:45 AM CDT
- In force
- 38 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Lewis County, MO, Marion County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 162 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.1 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
891
WUUS53 KLSX 280807
SVRLSX
MOC111-127-205-280845-
/O.NEW.KLSX.SV.W.0077.130528T0807Z-130528T0845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
307 AM CDT TUE MAY 28 2013
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEWIS COUNTY IN NORTHEAST MISSOURI...
MARION COUNTY IN NORTHEAST MISSOURI...
SHELBY COUNTY IN NORTHEAST MISSOURI...
* UNTIL 345 AM CDT
* AT 306 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM GREENSBURG TO KNOX CITY TO CLARENCE...AND
MOVING NORTHEAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
SHELBINA...CANTON...PALMYRA...LA BELLE...SHELBYVILLE...
STEFFENVILLE...LEWISTOWN...EMDEN...WARREN...EWING...PHILADELPHIA...
MAYWOOD...LA GRANGE...BETHEL...HUNNEWELL...MONTICELLO AND TAYLOR.
THIS WARNING INCLUDES WAKONDA STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4025 9150 4004 9150 3993 9142 3987 9145
3984 9143 3980 9137 3973 9137 3966 9184
3966 9218 3960 9219 3961 9230 3996 9230
3995 9195 4026 9195
TIME...MOT...LOC 0807Z 244DEG 43KT 4024 9216 4011 9197
3971 9218
HAIL...0.88IN
WIND...70MPH
$$
BRITT2 follow-up statements
596
WWUS53 KLSX 280820
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
320 AM CDT TUE MAY 28 2013
MOC111-127-205-280845-
/O.CON.KLSX.SV.W.0077.000000T0000Z-130528T0845Z/
LEWIS MO-MARION MO-SHELBY MO-
320 AM CDT TUE MAY 28 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHELBY...
MARION AND LEWIS COUNTIES UNTIL 345 AM CDT...
AT 319 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 5 MILES EAST OF COLONY TO LEWISTOWN TO
SHELBYVILLE...AND MOVING EAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
CANTON...PALMYRA...STEFFENVILLE...LEWISTOWN...EMDEN...EWING...
WARREN...PHILADELPHIA...MAYWOOD...LA GRANGE...HUNNEWELL...MONTICELLO
AND TAYLOR.
THIS WARNING INCLUDES WAKONDA STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST
LOUIS.
&&
LAT...LON 4025 9150 4004 9150 3993 9142 3987 9145
3984 9143 3980 9137 3973 9137 3966 9184
3966 9218 3960 9219 3961 9230 3996 9230
3995 9195 4026 9195
TIME...MOT...LOC 0820Z 253DEG 37KT 4024 9187 4011 9184
3978 9201
HAIL...0.88IN
WIND...70MPH
$$
BRITT747
WWUS53 KLSX 280840
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
340 AM CDT TUE MAY 28 2013
MOC111-127-205-280850-
/O.EXP.KLSX.SV.W.0077.000000T0000Z-130528T0845Z/
LEWIS MO-MARION MO-SHELBY MO-
340 AM CDT TUE MAY 28 2013
...THE SEVERE THUNDERSTORM WARNING FOR SHELBY...MARION AND LEWIS
COUNTIES WILL EXPIRE AT 345 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.
LAT...LON 4025 9150 4004 9150 3993 9142 3987 9145
3984 9143 3980 9137 3973 9137 3966 9184
3966 9218 3960 9219 3961 9230 3996 9230
3995 9195 4026 9195
TIME...MOT...LOC 0840Z 253DEG 37KT 4030 9161 4017 9158
3984 9175
$$
BRITTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 9:28 PM CDT, 5 hours 39 minutes earlier.
Area forecast discussion, May 27, 9:28 PM CDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
928 PM CDT MON MAY 27 2013
.UPDATE...
ISSUED AT 928 PM CDT MON MAY 27 2013
FIRST AREA OF THUNDERSTORMS HAS MOVED WELL EAST OF THE CWA...SO WE ARE
IN A LULL UNTIL THE ORGANIZING MCS CURRENTLY OVER THE CENTRAL PLAINS
MOVES INTO OUR AREA LATER TONIGHT. RADAR HAS SHOWN SOME WEAK -SHRA/-TSRA
DEVELOPING ALONG THE MISSOURI/IOWA BORDER OVER THE LAST HOUR OR TWO
IN BROAD AREA OF 925-850MB MOISTURE CONVERGENCE. THIS CONVECTION
IS NOT SHOWING MUCH INTENSIFICATION AS THEY MOVE NORTHEAST. ATMOSPHERE
AHEAD OF THE MCS IS NOT SATURATED...SO PREFER TO USE THE FORWARD
PROPAGATING CORFIDI VECTORS WHICH CALLS FOR A CONTINUED EASTWARD
MOVEMENT OF THE MCS. CURRENT TIMING INDICATES THAT IT WILL MOVE
INTO THE NORTHERN CWA AFTER 07Z. CURRENT FLASH FLOOD WATCH LOOKS
GOOD AS THIS WILL BE THE AREA THAT I EXPECT THE MCS TO MOVE
THROUGH LATE TONIGHT. EVEN WITH THE FAIRLY FAST MOVEMENT OF THE
MCS...DO EXPECT VERY HEAVY DOWNPOURS OVER SATURATED GROUND WHICH
COULD LEAD TO FLASH FLOODING.
BRITT
&&
.SHORT TERM...(THROUGH LATE TONIGHT)
ISSUED AT 338 PM CDT MON MAY 27 2013
SEVERE WEATHER THREAT WILL PERSIST FOR THE NEXT FEW HOURS AHEAD OF
COMPLEX CURRENTLY MOVING THROUGH THE STL AREA. ATTENTION THEN
TURNS TO NEXT ROUND OF CONVECTION LATE TONIGHT AND EARLY
MONDAY MORNING. STRONG MESOSCALE OUTFLOW BOUNDARY OVER EASTERN
KS/W MO SHOULD SET UP STRONG ISENTROPIC LIFT OVERNIGHT AS LOW
LEVEL JET RAMPS UP...AND WOULD THINK THAT NEXT NOCTURNAL COMPLEX
WILL BE FORMING SOMEWHERE BETWEEN MKC AND DSM AND THEN ROLL ESE
WITH TIME. TODAYS RAINS ON TOP OF THAT WHICH HAS FALLEN OVER THE
LAST FEW DAYS AND NIGHTS HAS LEFT THE GROUND SATURATED AND STREAMS
RUNNING AT AND IN SOME CASES ABOVE BANKFULL...AND THESE AREAS
SIMPLY CANNOT HOLD ANY ADDITIONAL RAIN. SO...WILL BE GOING OUT
WITH A FLASH FLOOD WATCH FOR N AREAS FOR TONIGHT AND INTO MONDAY MORNING...AND
HAVE TAKEN THE WATCH AS FAR S AS A COU-3LF LINE. IT MAY BE THAT
THE HEAVIEST RAIN LATE TONIGHT WILL NOT GET THAT FAR SOUTH.
HOWEVER...HEAVY RAIN IS ONGOING ATTM OVER THE CENTRAL IL
COUNTIES...AND GIVEN CRITICAL NATURE OF ANECEDENT GROUND
CONDITIONS IN BOONE COUNTY AND SOME AREAS IN CENTRAL IL SEEMS
PRUDENT TO INCLUDE THESE.
TRUETT
.LONG TERM...(TUESDAY THROUGH NEXT MONDAY)
ISSUED AT 338 PM CDT MON MAY 27 2013
LITTLE CHANGE IN GOING FORECASTS FOR THE REMAINDER OF THE WEEK AND
INTO THE WEEKEND. THUNDERSTORM THREAT WILL BE SHIFTING FROM
NOCTURNAL MCS DRIVEN EVENTS TO SHORTWAVE INDUCED CONVECTION AS SW
FLOW BECOMES ESTABLISHED OVER AREA.
TRUETT
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 623 PM CDT MON MAY 27 2013
THOUGHTS ON OVERNIGHT CONVECTION MENTIONED IN THE ABOVE SHORT TERM
DISCUSSION STILL APPEAR TO BE ON TRACK. ONGOING CONVECTION
CONTINUES MOVING SE OF SUS/CPS. AS IT DOES...WINDS WILL BE ERRATIC
FOR A WHILE AS THE WAKE LOW MOVES THRU THE REGION. WINDS WILL
EVENTUALLY BECOME SELY AND SHUD REMAIN SOMEWHAT STRONG OVERNIGHT AT
TERMINALS. AS FOR ADDITIONAL CONVECTION OVERNIGHT...BELIEVE MAIN
THREAT WILL BE NEAR SUNRISE TUES AS TSRA OVER SRN NEB/NRN KS MOVE
EWD ALONG THE SFC FNT. BELIEVE THE ONLY TERMINAL THIS TSRA WILL
IMPACT WILL BE UIN. HOWEVER...IF TSRA CAN DEVELOP ALONG THE SRN
FLANK OF THE CLUSTER...COU AND THE METRO TAFS MAY SEE TSRA TUES
MORNING. THERE IS ANOTHER THREAT FOR UIN CLOSER TO MIDNIGHT
TONIGHT. THIS IS CONDITIONAL ON TSRA FORMING OVER NWRN MO AND
MOVING EWD ALONG THIS SAME FNT. THIS SOLN IS MORE
QUESTIONABLE...BUT IF THIS SOLN VERIFIES...BELIEVE TSRA WOULD FORM
SOON.
OTHERWISE...WINDS WILL BE SLY ON TUES WITH GUSTS IN THE 20 KTS
RANGE.
SPECIFICS FOR KSTL...SE WINDS EXPECTED TO CONTINUE OVERNIGHT WITH
VFR CONDITIONS. IS A LOW PROBABILITY THAT TSRA MAY IMPACT THE
TERMINAL CLOSE TO SUNRISE...BUT BELIEVE THESE TSRA WILL REMAIN N
OF THE TERMINAL. OTHERWISE...SLY WINDS EXPECTED TUES WITH GUSTS IN
THE 20 KTS RANGE.
TILLY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR AUDRAIN MO-BOONE
MO-CALLAWAY MO-KNOX MO-LEWIS MO-LINCOLN MO-MARION MO-MONROE
MO-MONTGOMERY MO-PIKE MO-RALLS MO-SHELBY MO.
IL...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ADAMS IL-BROWN IL-
CALHOUN IL-GREENE IL-JERSEY IL-MACOUPIN IL-MONTGOMERY IL-
PIKE IL.
&&
WFO LSXHazardous weather outlook, May 27, 4:16 PM CDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 416 PM CDT MON MAY 27 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281145- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 416 PM CDT MON MAY 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED ACROSS THE REGION OVERNIGHT....AND SOME OF THE STORMS MAY BE SEVERE WITH HAIL AND DAMAGING WINDS. IN ADDITION...THE STORMS WILL BE PRODUCING HEAVY RAIN...AND A FLASH FLOOD WATCH HAS BEEN ISSUED FOR NORTHEAST AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND PARTS OF CENTRAL ILLINOIS. THE GREATEST THREAT OF FLASH FLOOD PRODUCING RAINS WILL BE AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE OF THUNDESTORMS WILL CONTINUE ON TUESDAY AND THUESDAY NIGHT...ESPECIALLY FROM NORTHERN MISSOURI INTO WEST CENTRAL ILLINOIS. SOME OF THESE STORMS COULD BE STRONG TO SEVERE. A FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR NORTHEAST AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND PARTS OF CENTRAL ILLINOIS INTO TUESDAY MORNING DUE TO THE THREAT OF HEAVY RAIN. THERE IS ANOTHER CHANCE OF THUNDERSTORMS ACROSS PARTS OF THE AREA FROM WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE. IN ADDITION TO STRONG WINDS AND HAIL...SPOTTERS ARE REQUESTED TO REPORT ANY RAINFALLS OF OVER AN INCH OR ANY FLOODING THAT THEY OBSERVE. TRUETT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:28 PM CDT | River Flood Warning | LSX | Lincoln | 43 hr |
| May 27, 9:48 PM CDT | River Flood Warning | LSX | Lincoln | 23 days |
| May 27, 10:29 PM CDT | River Flood Warning | LSX | Saint Charles | 26 days |
| May 27, 10:29 PM CDT | River Flood Warning | LSX | Saint Louis, City of Saint Louis | 19 days |
| May 27, 10:29 PM CDT | River Flood Warning | LSX | Perry, Sainte Genevieve | 43 days |
| May 28, 2:48 AM CDT | Severe Thunderstorm Warning | LSX | Knox | 42 min |
| May 28, 4:03 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Montgomery, Pike | 42 min |
| May 28, 2:51 PM CDT | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Knox, Lewis, Lincoln and 6 more | 13 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.